S. Korean student dies of cerebral hemorrhage after receiving A/H1N1 vaccine
A South Korean student had died of cerebral hemorrhage after receiving A/H1N1 vaccine, while health authorities said the death case is not associated with the vaccine, local media reported on Monday.
According to the Ministry for Health, Welfare and Family Affairs, a student, whose identity has not been revealed, died of cerebral hemorrhage on Saturday, four days after being inoculated with the A/H1N1 vaccine, Xinhua reported.
Investigation jointly carried out by experts, the health ministry, the Korea Food and Drug Administration and the National Institute of Scientific Investigation showed that there is not direct causality between the vaccine and the victim's cerebral hemorrhage, the ministry said.
Computer tomography showed serious bleeding in the brain that could indicate a prior dangerous medical condition, so the death may have been caused by an aneurysm, or an extreme swelling on the wall of an artery, in the brain, local media quoted experts who took part in the investigation as saying.
The health authorities also conducted an investigation to 516 students out of a total of 966 students who received the vaccine from the same production batch, and only 70 cases reported with minor side-effects, and the symptoms had vanished in a short period, the ministry said.